MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13MM PROTECTION SLEEVE-SHORT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13MM PROTECTION SLEEVE-SHORT; MISC ORTHO SURGICAL INSTR
Model Number 03.010.229
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during femur nail using expert retrograde/ antegrade femoral nail (rafn) instruments.The surgeon kept pushing the drill bit and it heated up the protection sleeve and burned the skin.Both instruments were functioning normally and have been used since the procedure.There was no surgical delay reported.The procedure was successfully completed.Patient outcome bone fixation proceeded as planned, but the patient had skin burn which was treated and healed as planned.Concomitant devices reported: 13.0mm cannulated drill bit 300mm (part number 351.27, lot unknown, quantity 1).This report involves one (1) 13mm protection sleeve-short.This is report 2 of 2 for (b)(4).

Brand Name
13MM PROTECTION SLEEVE-SHORT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10065446
Report Number2939274-2020-02373
Device Sequence Number10954126
Product Code LXH
UDI-Device Identifier10886982068118
UDI-Public(01)10886982068118
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.229
Device Catalogue Number03.010.229
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;